1. zebb37

    zebb37 Registered User

    Aug 12, 2007
    31
    salisbury
    my wife has been on this for 5 days now (in conjunction with aricept) - i know it's early days but i am worried that she seems more confused, angry and emotional on it.

    anyone else aware of these kind of symptoms. do they go away?
     
  2. citybythesea

    citybythesea Registered User

    Mar 23, 2008
    632
    coast of texas
    Zebb37, if you go to the medications thread and read thru I have posted a link to US drugs used for AD. Skye informed me that ebixa is the equivilant to our namenda. What you described is on the side effect list. Afriend of mine has had her mother on the same regimen you talk of for the past several years. She initially had those side affects, but she tells me they went away with time. Her mother at this point has not gone moms quick route thru AD. But then everytime mom gets put on a medication she seems to get the worst side effects and dr.s are not willing to keep her on them.

    Nancy
     
  3. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Hi Zebb

    John had Ebixa in conjunction with Reminyl, and to be honest I don't think it had any effect at all. When he came off it, there was no difference either. So I can't comment on side effects.

    I'd suggest you keep giving your wife Ebixa for a month and see what effect it has, then talk to the consultant again.

    Of course, if you are seriously worried, now or at any time, you should ask for advice immediately. The anger in paricular needs watching.

    Please let us know how it goes, your experience will help others.
     
  4. Canadian Joanne

    Canadian Joanne Volunteer Moderator

    Apr 8, 2005
    15,976
    Toronto, Canada
    Ebixa worked very well for my mother, with few if any side effects. As Hazel suggested, try it for at least a month as it takes time for a) the medication to take effect and b) the side effects to subside.

    My mother is still on Ebixa & it's been at least a couple of years now. I am keeping her on it indefinitely. I'm not willing to risk a decline and since we pay for it, we get to decide.
     
  5. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    #5 Margarita, Jun 3, 2008
    Last edited: Jun 3, 2008
    My mother started on Ebixa with half of 10mg ,Then went up to 10mg Then 15mg then built up to two tablets of 10 mg .

    I am saying this because I am wondering may be the full effect of Ebixa is not working yet, it took my mother a good 4 weeks to get the medcation working in her her sistem

    How is the medication given to your wife ?

    as I do wonder if being confused, angry and emotional on it , is just part of the illness progressing . give it a few more mouths , see if the confused, angry and emotional gets better or worse

    The only side effect I found my mother had was 1 hallucination, when she went up to 20 Mg a day . but seeing that she only had 1 hullucination which did not scare her I keep her on it , she been on it now for 6 years , only in the last years do I notice that its slowing down . giving her back the symptoms, she had before taking the medication , but not so harshly .

    My mother never took Ebixa with aricept.
     
  6. Linda Mc

    Linda Mc Registered User

    Jul 3, 2005
    1,881
    Nr Mold
    My husband has been on Ebixa now for about 12 months and whilst I didn't see the improvement I saw when he took Aricept he has had no ill effects.

    I do wonder how he will be if it is discontinued (he now only scores 4-5 on MMSE) but it has been decided to continue with it as he functions well in other ways..toileting, eating and dressing albeit slowly.

    Linda x
     
  7. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    #7 Margarita, Jun 4, 2008
    Last edited: Jun 5, 2008
    Yes I find that also help my mother a lot in that area , but the urine incontinent coming back , but mum still take herself to the toilet .

    I did talk to the consultant about taking mum of it , as I felt it was not working so good any more he said. you may think its not working & your only see the different when its taken away & ones taken of it they no going back on it . So I thought I did not want to take the risk it , Nor did she .

    Mum got the medication on the NHS , before NICE new regulation came out . So Only if my local PCT took the funding away from my doctor would the medication be stop.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.